MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 28mm amplatzer septal occluder was selected for implant on 16 october 2024 using a 10f amplatzer trevisio intravascular delivery system to treat an atrial septal defect (asd).The asd was measured at 25mm through transesophageal echocardiography (tee) and stopped-flow technique.Angiography and tee were used during the procedure.A stability test was performed.The device was re-captured once for optimal positioning.The device was implanted.Approximately four hours post-procedure it was noted under transthoracic echocardiogram (tte) that the device embolized to the left atrium.The device was captured via transcatheter snare from the left atrium.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, a cause for the reported device embolization could not be determined.The reported unexpected medical intervention was a result of case-specific circumstances as a device was snare to explant the device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that a 28 mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 10f amplatzer trevisio intravascular delivery system to treat an atrial septal defect (asd).The asd was measured at 25 mm through transesophageal echocardiography (tee) and stopped-flow technique.Angiography and tee were used during the procedure.A stability test was performed.The device was re-captured once for optimal positioning.The device was implanted.Approximately four hours post-procedure it was noted under transthoracic echocardiogram (tte) that the device embolized to the left atrium.The device was captured via transcatheter snare from the left atrium.The patient did not present with any clinical signs or symptoms.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20653795
Report Number2135147-2024-05662
Device Sequence Number20526317
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)271231(10)8835748
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-028
Device Lot Number8835748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown